Temporary Insanity

I rode a horse on steroids. Not me . . . the horse. He broke out in hives a couple of weeks ago, so I was treating him with Prednisone and more recently a shot of Depomedrol. This left him wide eyed and edgy.

On the trail he jumped sideways when we walked up to a no trespassing sign, then he pinned his ears and lunged at a monarch butterfly that fluttered around his head. If this wasn’t bad enough the wind was gusting at 40 MPH animating the trees and bushes, the entire landscape was in motion; tumble weeds bounced across our path, inciting my already agitated mount. This all makes for an exciting ride; the potential for this horse to go airborne is ever present, but I never dwell on this behavior, instead I press on down the trail like it never happened, (horse psychology, or lack there of) I pushed him into a lope and asked for speed which he obliged with a little buck. This chilled him out; running up hill will do that to a horse, even one hopped up on drugs.

He finally lined out after four miles of rough trial, just in time to amble back to the barn to wash up under a cool hose. This horse is a beast, 17 hands high; it’s a long way up into the saddle and a long way down to the ground. He’s normally calm, inquisitive, and willing to please, when he’s not in a drug induced psychosis. Hopefully, when the roids wear off, his central nervous system will come back to earth and he will once again resemble the docile fun loving creature I’ve raised since birth.
Not mine . . . his!

Advertisements

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: